Kentucky, 2009

Winter Storm and Heavy Snow in Kentucky, March 12 to 13, 2009

March 12 to 13, 2009 · NWS JKL · 40 events in 12 counties and zones

A weather disturbance extending from the Gulf Coast States to Kentucky brought a widespread snowfall to Eastern Kentucky beginning late in the afternoon of March 12th, lasting into the early morning hours of March 13th. Sleet was reported in many locations, along with some freezing rain.

Where it happened

Every event with a place to put it; 40 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

A weather disturbance extending from the Gulf Coast States to Kentucky brought a widespread snowfall to Eastern Kentucky beginning late in the afternoon of March 12th, lasting into the early morning hours of March 13th. Sleet was reported in many locations, along with some freezing rain. In general, one to four inches of snow fell across the area, with locally higher amounts where the heavier snow and sleet persisted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Mar 12, 3:27 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Mar 12, 3:27 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
427 PM EDT THU MAR 12 2009

.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED

MOISTURE CONTINUES TO OVERSPREAD THE AREA THIS AFTERNOON. WITH COOL
AIR IN PLACE...PRECIPITATION IN THE FORM OF SLEET AND RAIN HAS BEEN
FALLING ACROSS THE AREA. BASED ON TIME HEIGHT PROFILES...THE COLUMN
OVER OUR REGION WILL REMAIN COLD ENOUGH TO ALLOW THIS TO CONTINUE...
WITH PRECIPITATION CHANGING OVER TO JUST SLEET AND SNOW THROUGH THE
EVENING HOURS. SOME LIGHT ACCUMULATIONS ARE EXPECTED. IN GENERAL...
WITH BOTH THE 12Z GFS AND NAM IN SUCH GOOD AGREEMENT...WENT WITH A
SWATH OF HIGHER ACCUMULATIONS WHERE RAW MODEL DATA PLACED HIGHEST
SNOWFALL TOTALS. OTHERWISE...WENT WITH LIGHTER AMOUNTS EXCEPT FOR
THE THERMAL BELT LOCATIONS...WHERE TOTALS MAY BE A BIT HIGHER.
PROFILE WARMS QUICKLY IN THE MORNING AS PRECIPITATION EXITS THE
REGION. WENT WITH A WINTER WEATHER ADVISORY FOR THE MIXTURE OF
PRECIPITATION...SLEET AND SNOW. SFC TEMPS REMAIN VERY WARM HOWEVER.
SO ACCUMULATIONS MAY BE HAMPERED A BIT...ESPECIALLY IN THE WARMER
VALLEY LOCATIONS UNLESS PRECIPITATION BECOMES INTENSE ENOUGH TO
OVERCOME THOSE EFFECTS.

OTHERWISE...SECOND WAVE OF LOW PRESSURE MOVES THROUGH EAST KENTUCKY
LATE SATURDAY INTO SUNDAY MORNING. MODELS DIFFER ON TIMING HERE WITH
THE NAM BEING THE SLOWEST. THEREFORE TRENDED TOWARDS QUICKER GFS AND
ECMWF FOR THE TIMING OF THE SECOND WAVE...RAMPING POPS BACK UP TO
BETWEEN LIKELY AND CAT LEVELS.

.LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED

LOW CONFIDENCE IN THE FORECAST FOR THE TIME PERIOD. THERE IS POOR
AGREEMENT IN THE MODELS BOTH RUN TO RUN AND MODEL TO MODEL...WITH
THE DIFFERENCES BEING THE WORST AT LONGER TIME FRAMES.

EARLY ON...THE ECMWF AND GFS BOTH HAVE ANOTHER WAVE IMPACTING THE
SOUTHEAST CONUS...INCLUDING EASTERN KY. THEY DIFFER IN HANDLING THE
TRACK...BUT THE OVERALL IMPACT OF THE DIFFERENCES ON THE FORECAST IS
MINOR. AT MIDWEEK...THE QUESTION REVOLVES AROUND THE POTENTIAL
DEVELOPMENT OF AN EASTERN CONUS UPPER TROUGH. THE ECMWF SHOWED A
VERY POTENT TROUGH IN ITS RUNS FROM 12Z ON 3/11 AND 00Z ON 3/12. THE
GFS AND ITS ENSEMBLE HAVE NOT BEEN SUPPORTIVE OF THIS. THE 12Z 3/13
ECMWF CAME IN DRASTICALLY DIFFERENT THAN ITS EARLIER RUNS. THE UPPER
SYSTEM WHICH DIVES SOUTH TO DEEPEN THE TROUGH MAKES ITS MOVE FURTHER
EAST AND DOES NOT DIVE AS FAR SOUTH. AS A RESULT...OUR LOCAL TEMPS
AT 850 MB ARE ABOUT 14 DEG C WARMER ON WEDNESDAY THAN ON THE EARLIER
RUNS. IN LIGHT OF THIS...DECIDED TO TONE DOWN THE GFS TEMPS ONLY
SLIGHTLY AT MIDWEEK. THE GFS...AND NOW THE LATEST RUN OF THE
ECMWF...SUPPORT A COLD FRONT DROPPING IN FROM THE NORTH LATE IN THE
PERIOD. TIMING AND MOISTURE AVAILABILITY ARE HIGHLY QUESTIONABLE...
SO HAVE ONLY USED A 20 PERCENT POP FROM WEDNESDAY NIGHT ON.

&&

.AVIATION.../18Z TO 18Z/

CEILINGS WILL LOWER AND PRECIP WILL SPREAD NORTH ACROSS THE REGION
DURING THE LATE AFTERNOON AND EVENING. A VARIETY OF PRECIP IS
EXPECTED. NORTH OF JKL...PRECIP SHOULD BE MOSTLY IN THE FORM OF SNOW.
SOUTH OF JKL...SNOW WILL MIX WITH OR CHANGE TO SLEET. THE PRECIP WILL
START BETWEEN 18Z AND 21 Z SOUTH OF SME AND LOZ. BY 00Z IT WILL
SPREAD NORTH AND EAST TO NEAR MOREHEAD AND THE WV BORDER. SHORTLY
AFTER PRECIP BEGINS...CEILINGS WILL LOWER TO IFR OR LOW MVFR...AND
EVENTUALLY GO TO IFR OVERNIGHT. THE PRECIP WILL TAPER TO DRIZZLE OR
FREEZING DRIZZLE BEFORE DAWN...WITH DRIZZLE THEN LINGERING DURING THE
LATE MORNING AND EARLY AFTERNOON ON FRIDAY. VISIBILITY SHOULD SETTLE
TO 3-5 MILES AFTER PRECIP STARTS...WITH LOCALLY LOWER VALUES IN
HEAVIER PRECIP OR WHERE FOG/CLOUDS OBSCURE RIDGES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 AM EDT FRIDAY FOR KYZ058>060-
068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...RAY
LONG TERM...HAL
AVIATION...HAL
Hazardous weather outlook, Mar 12, 3:55 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT THU MAR 12 2009

KYZ058>060-068-069-079-080-083>088-104-106>120-131200-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-
MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
455 PM EDT THU MAR 12 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A MIXTURE OF SNOW AND SLEET IS EXPECTED ACROSS THE AREA TONIGHT. ON
AVERAGE BETWEEN 1 AND 2 INCHES OF SLEET AND SNOW IS EXPECTED BY DAWN
FRIDAY...WITH LOCALLY HIGHER AMOUNTS OF UP TO 3 INCHES POSSIBLE.
LOCATIONS MOST LIKELY TO SEE ANY SIGNIFICANT SLEET AND SNOW
ACCUMULATIONS WILL BE AREAS GENERALLY BETWEEN THE MOUNTAIN PARKWAY
AND THE INTERSTATE 64 CORRIDOR...RIDGETOP LOCATIONS...AND GRASSY
AREAS...OR EXPOSED OBJECTS SUCH AS DECKS AND SIDEWALKS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY SNOWFALL AMOUNTS TONIGHT.

KYZ044-050>052-131200-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
455 PM EDT THU MAR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A MIXTURE OF SNOW AND SLEET IS EXPECTED ACROSS THE AREA TONIGHT. UP
TO AN INCH OF SNOW AND SLEET ACCUMULATION WILL BE POSSIBLE BY DAWN
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF SNOW FRIDAY MORNING. LITTLE OR NO SNOW
ACCUMULATIONS IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY SNOWFALL AMOUNTS TONIGHT.

RAY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

30 winter weather, 9 heavy snow, 1 winter storm. Local standard time, as filed.

Winter Weather, Letcher

When
March 12, 4:30 PM EST to March 13, 8:30 AM EST
Where
Letcher forecast zone
Reported by
Trained Spotter
Coordinates
37.121, -82.855 (the zone’s center; the record gives no point)

One and a half inches of snow fell in Jeremiah.

Winter Weather, Knox

When
March 12, 4:35 PM EST to 6:40 PM EST
Where
Knox forecast zone
Reported by
Broadcast Media
Coordinates
36.891, -83.854 (the zone’s center; the record gives no point)

One inch of snow fell 6 miles west of Barbourville.

Winter Weather, Knox

When
March 12, 4:35 PM EST to 6:35 PM EST
Where
Knox forecast zone
Reported by
Broadcast Media
Coordinates
36.891, -83.854 (the zone’s center; the record gives no point)

An inch of snow fell in North Corbin.

Winter Weather, Knox

When
March 12, 4:45 PM EST to 6:45 PM EST
Where
Knox forecast zone
Reported by
Trained Spotter
Coordinates
36.891, -83.854 (the zone’s center; the record gives no point)

Two inches of snow fell 3 miles southeast of Barbourville.

Winter Weather, Knox

When
March 12, 4:45 PM EST to 6:45 PM EST
Where
Knox forecast zone
Reported by
Trained Spotter
Coordinates
36.891, -83.854 (the zone’s center; the record gives no point)

Two inches of snow fell 1 mile northeast of Rossland.

Winter Weather, Perry

When
March 12, 4:55 PM EST to March 13, 8:45 AM EST
Where
Perry forecast zone
Reported by
Public
Coordinates
37.244, -83.221 (the zone’s center; the record gives no point)

Two and a half inches of snow fell in Ary.

Winter Weather, Letcher

When
March 12, 5:00 PM EST to March 13, 9:30 AM EST
Where
Letcher forecast zone
Reported by
Trained Spotter
Coordinates
37.121, -82.855 (the zone’s center; the record gives no point)

Precipitation started out as sleet in the afternoon beforing changing over to all snow and then transitioning back to sleet in West Blackey.

Winter Weather, Laurel

When
March 12, 5:00 PM EST to March 13, 9:30 AM EST
Where
Laurel forecast zone
Reported by
Trained Spotter
Coordinates
37.111, -84.118 (the zone’s center; the record gives no point)

Three inches of snow fell 2 miles northwest of Dorthae.

Winter Weather, Pulaski

When
March 12, 5:00 PM EST to March 13, 8:45 AM EST
Where
Pulaski forecast zone
Reported by
Trained Spotter
Coordinates
37.104, -84.577 (the zone’s center; the record gives no point)

A trained spotter reported that the roadways 5 miles west of Bee Lick were snow covered.

Winter Weather, Breathitt

When
March 12, 5:00 PM EST to March 13, 8:45 AM EST
Where
Breathitt forecast zone
Reported by
NWS Employee
Coordinates
37.522, -83.324 (the zone’s center; the record gives no point)

An NWS employee reported that 1.6 inches of snow had fallen at the Jackson weather office.

Winter Weather, Morgan

When
March 12, 5:00 PM EST to March 13, 8:45 AM EST
Where
Morgan forecast zone
Reported by
Trained Spotter
Coordinates
37.922, -83.259 (the zone’s center; the record gives no point)

One inch of snow fell 1 mile east southeast of Moon.

Winter Weather, Breathitt

When
March 12, 5:00 PM EST to March 13, 8:45 AM EST
Where
Breathitt forecast zone
Reported by
NWS Employee
Coordinates
37.522, -83.324 (the zone’s center; the record gives no point)

Two and a half inches of snow fell 2 miles southeast of Talbert.

Winter Weather, Wayne

When
March 12, 5:00 PM EST to March 13, 8:45 AM EST
Where
Wayne forecast zone
Reported by
Trained Spotter
Coordinates
36.801, -84.829 (the zone’s center; the record gives no point)

Two inches of snow and sleet fell in Monticello.

Winter Weather, Rockcastle

When
March 12, 5:00 PM EST to March 13, 8:45 AM EST
Where
Rockcastle forecast zone
Reported by
Trained Spotter
Coordinates
37.365, -84.316 (the zone’s center; the record gives no point)

Two and six tenths of an inch of snow fell 1 mile south southeast of Mount Vernon.

Heavy Snow, Laurel

When
March 12, 5:00 PM EST to March 13, 8:45 AM EST
Where
Laurel forecast zone
Reported by
Trained Spotter
Coordinates
37.111, -84.118 (the zone’s center; the record gives no point)

Five and a half inches of snow fell in Tuttle.

Winter Weather, Breathitt

When
March 12, 5:00 PM EST to March 13, 8:45 AM EST
Where
Breathitt forecast zone
Reported by
NWS Employee
Coordinates
37.522, -83.324 (the zone’s center; the record gives no point)

Two and eight tenths of an inch of snow fell 2 miles north of Jackson.

Winter Weather, Floyd

When
March 12, 5:00 PM EST to March 13, 8:45 AM EST
Where
Floyd forecast zone
Reported by
Trained Spotter
Coordinates
37.557, -82.746 (the zone’s center; the record gives no point)

Two and two tenths of an inch of snow fell in Emma.

Winter Weather, Pike

When
March 12, 5:00 PM EST to March 13, 8:45 AM EST
Where
Pike forecast zone
Reported by
Emergency Manager
Coordinates
37.469, -82.396 (the zone’s center; the record gives no point)

One and three tenths of an inch of snow fell in Pikeville.

Winter Weather, Laurel

When
March 12, 5:30 PM EST to March 13, 8:45 AM EST
Where
Laurel forecast zone
Reported by
Trained Spotter
Coordinates
37.111, -84.118 (the zone’s center; the record gives no point)

Three inches of snow fell in Tuttle.

Heavy Snow, Floyd

When
March 12, 5:30 PM EST to March 13, 8:55 AM EST
Where
Floyd forecast zone
Reported by
NWS Employee
Coordinates
37.557, -82.746 (the zone’s center; the record gives no point)

Three and eight tenths of an inch of snow fell 4 miles west southwest of Prestonsburg. One and three tenths of an inch of this snow fell between 9:30 pm and 11:30 pm.

Heavy Snow, Knott

When
March 12, 5:30 PM EST to March 13, 8:55 AM EST
Where
Knott forecast zone
Reported by
Trained Spotter
Coordinates
37.354, -82.954 (the zone’s center; the record gives no point)

Six inches of snow fell in Mousie.

Winter Weather, Morgan

When
March 12, 5:30 PM EST to March 13, 8:55 AM EST
Where
Morgan forecast zone
Reported by
Trained Spotter
Coordinates
37.922, -83.259 (the zone’s center; the record gives no point)

Three and three tenths of an inch of snow fell 1 mile east southeast of Moon.

Winter Weather, Rockcastle

When
March 12, 5:30 PM EST to March 13, 8:45 AM EST
Where
Rockcastle forecast zone
Reported by
Trained Spotter
Coordinates
37.365, -84.316 (the zone’s center; the record gives no point)

Three inches of snow fell in Mount Vernon.

Winter Storm, Breathitt

When
March 12, 5:30 PM EST to March 13, 8:55 AM EST
Where
Breathitt forecast zone
Reported by
NWS Employee
Coordinates
37.522, -83.324 (the zone’s center; the record gives no point)

Four and three tenths of an inch of snow and sleet fell 2 miles southeast of Talbert.

Heavy Snow, Floyd

When
March 12, 5:30 PM EST to March 13, 8:55 AM EST
Where
Floyd forecast zone
Reported by
Public
Coordinates
37.557, -82.746 (the zone’s center; the record gives no point)

Five and a half inches of snow fell 4 miles west southwest of Prestonsburg.

Heavy Snow, Breathitt

When
March 12, 5:30 PM EST to March 13, 8:55 AM EST
Where
Breathitt forecast zone
Reported by
NWS Employee
Coordinates
37.522, -83.324 (the zone’s center; the record gives no point)

Four and one tenth of an inch of snow fell at the Jackson weather office.

Heavy Snow, Floyd

When
March 12, 5:30 PM EST to March 13, 8:55 AM EST
Where
Floyd forecast zone
Reported by
NWS Employee
Coordinates
37.557, -82.746 (the zone’s center; the record gives no point)

Six and two tenths of an inch of snow fell 4 miles west southwest of Prestonsburg.

Winter Weather, Floyd

When
March 12, 5:35 PM EST to March 13, 8:45 AM EST
Where
Floyd forecast zone
Reported by
NWS Employee
Coordinates
37.557, -82.746 (the zone’s center; the record gives no point)

Two and a half inches of snow fell 4 miles west southwest of Prestonsburg.

Winter Weather, Rockcastle

When
March 12, 5:40 PM EST to March 13, 8:40 AM EST
Where
Rockcastle forecast zone
Reported by
Trained Spotter
Coordinates
37.365, -84.316 (the zone’s center; the record gives no point)

Three and a half inches of snow fell in Brodhead.

Heavy Snow, Morgan

When
March 12, 5:40 PM EST to March 13, 8:40 AM EST
Where
Morgan forecast zone
Reported by
Trained Spotter
Coordinates
37.922, -83.259 (the zone’s center; the record gives no point)

Four and three tenths of an inch of snow fell 1 mile east southeast of Moon.

Heavy Snow, Breathitt

When
March 12, 5:40 PM EST to March 13, 8:40 AM EST
Where
Breathitt forecast zone
Reported by
NWS Employee
Coordinates
37.522, -83.324 (the zone’s center; the record gives no point)

Four and six tenths of an inch of snow fell 2 miles southeast of Talbert.

Winter Weather, Pike

When
March 12, 5:40 PM EST to March 13, 8:50 AM EST
Where
Pike forecast zone
Reported by
Trained Spotter
Coordinates
37.469, -82.396 (the zone’s center; the record gives no point)

Three inches of snow fell in Virgie.

Winter Weather, Breathitt

When
March 12, 5:40 PM EST to March 13, 8:40 AM EST
Where
Breathitt forecast zone
Reported by
Trained Spotter
Coordinates
37.522, -83.324 (the zone’s center; the record gives no point)

Three and a half inches of snow fell in Frozen Creek.

Winter Weather, Breathitt

When
March 12, 5:40 PM EST to March 13, 8:40 AM EST
Where
Breathitt forecast zone
Reported by
NWS Employee
Coordinates
37.522, -83.324 (the zone’s center; the record gives no point)

Three and nine tenths of an inch of snow fell in Jackson.

Winter Weather, Pulaski

When
March 12, 6:10 PM EST to March 13, 8:45 AM EST
Where
Pulaski forecast zone
Reported by
Broadcast Media
Coordinates
37.104, -84.577 (the zone’s center; the record gives no point)

Three inches of snow fell 5 miles southeast of Somerset.

Heavy Snow, Knox

When
March 12, 6:10 PM EST to March 13, 8:45 AM EST
Where
Knox forecast zone
Reported by
Broadcast Media
Coordinates
36.891, -83.854 (the zone’s center; the record gives no point)

Three and one half inches of snow fell in North Corbin.

Winter Weather, Floyd

When
March 12, 6:10 PM EST to March 13, 8:45 AM EST
Where
Floyd forecast zone
Reported by
Trained Spotter
Coordinates
37.557, -82.746 (the zone’s center; the record gives no point)

Three inches of snow fell in Emma. Roads were covered with snow.

Winter Weather, Letcher

When
March 12, 6:10 PM EST to March 13, 8:45 AM EST
Where
Letcher forecast zone
Reported by
Trained Spotter
Coordinates
37.121, -82.855 (the zone’s center; the record gives no point)

Two inches of snow fell 5 miles east of Whitesburg.

Winter Weather, Laurel

When
March 12, 6:25 PM EST to March 13, 8:55 AM EST
Where
Laurel forecast zone
Reported by
Broadcast Media
Coordinates
37.111, -84.118 (the zone’s center; the record gives no point)

Two inches of snow fell in London.

Winter Weather, Pulaski

When
March 12, 6:25 PM EST to March 13, 8:55 AM EST
Where
Pulaski forecast zone
Reported by
Broadcast Media
Coordinates
37.104, -84.577 (the zone’s center; the record gives no point)

Three inches of snow fell in Science Hill.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2009Every state in 2009This day in weather historyWarnings in Kentucky, March 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 161618, 161744, 161747, 161748, 161749, 161621, 161624, 161682, 161687, 161688, 161690, 161695, 161696, 161698, 161699, 161700, 161702, 161703, 161713, 161726, 161728, 161730, 161731, 161735, 161737, 161739, 161741, 161715, 161751, 161752, 161754, 161755, 161756, 161757, 161716, 161718, 161719, 161721, 161723, 161724.